Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2000, 7:45 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 7:45 PM EDT (23:45 UTC)
- Expired
- Jul 10, 2000, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Bracken County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:48 PM EDT | Hail 1 | Carntown, KY | |
| Jul 10, 8:15 PM EDT | Thunderstorm Wind 50 E | Brooksville, KY | Numerous trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 102346 SVRILN KYC023-191-110030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PENDLETON COUNTY IN NORTHERN KENTUCKY... BRACKEN COUNTY IN NORTHERN KENTUCKY... * UNTIL 830 PM EDT... * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BUTLER...OR ABOUT 7 MILES SOUTHEAST OF CLARYVILLE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUTLER... BROOKSVILLE... AUGUSTA...
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:59 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 2:59 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 259 PM EDT MON JUL 10 2000 IR SATELLITE IMAGERY SHOWING CLOUD TOPS BEGINNING TO COOL ALONG THE OHIO RIVER EAST OF CINCINNATI. KILN SHOWING CELLS BEGINNING TO BECOME MORE ORGANIZE. VISIBLE IMAGERY INDICATES SKIES CLEARING ACROSS NORTHERN IN/IL SOUTH OF COLD FRONT. MODELS ARE IN GENERAL AGREEMENT. BUT PREFER THE ETA AS IT SEEMS TO HAVE A BETTER HANDLE ON CURRENT SURFACE FEATURES AND CLOUD COVER. IT ALSO IS SLOWER IN PUSHING FRONT AND DRIER AIR OUT OF FA. IT APPEARS THAT CONVECTION WILL BE MUCH MORE WIDESPREAD THIS EVENING AND OVERNIGHT AS WEST TO EAST LOW LEVEL JET SETS UP OVER KY WHICH WILL CREATE DEEP CONVERGENCE ACROSS THE OHIO RIVER. THE MAIN THREAT EVE/OVERNIGHT WILL BE FLOOD WITH PWS ABOVE 2 INCHES AND MEAN STORM MOTION INDICATING SLOW PROPAGATING AND TRAINING ECHOS POSSIBLE. WILL GO CATEGORICAL POPS ACROSS THE SOUTH WITH HEAVY RAIN POSSIBLE AND EVEN SOME FLOODING. AT THE MOMENT WILL HOLD OFF ON FFA TO SEE WHERE CONVECTION SETS UP AND THEN ISSUE IF NECESSARY. AS FAR AS SEVER WET BULB ZERO IS ABOVE 12 KFT...HOWEVER WITH LARGE CAPES DOWNBURT POTENTIAL DOES EXIST. WILL KEEP MENTION OF AFTERNOON THUNDERSTORMS FOR TUESDAY ACROSS THE SOUTH AS COLD FRONT AND INSTABILITY IS SLOW TO MOVE SOUTH OF FA. AS FOR TEMP WENT A COUPLE DEGREES WARMER FOR HIGHS AS NGM SEEMS A LITTLE TO FAST WITH TAKING WARM FRONT SOU}TH. MISILN SENT TO ALL. .ILN...NONE. TIPTON
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.